Thanks so much for posting and sharing your thoughts here, it sounds like you have been having a really tough time recently.
Making decisions about treatment can be really scary and can certainly make you feel very isolated as you’ve described.
It’s absolutely right that you think about the effects that treatment may cause, including hair loss, and the impact on your quality of life as a consequence, particularly when you are asymptomatic. But this doesn’t mean that you are giving up like you say.
Oncologists will always want to help balance treatment against possible side effects, and because of this there is increasing use of Paclitaxel given weekly to achieve this. Many people tolerate the drug very well.
Do remember, you can take control and stop a treatment at any time if you feel the side effects are having a significant impact on your day to day life.
Many women worry about hair loss so you are not alone in feeling this way. Permanent or prolonged hair loss can happen but for most it does grow back. Sometimes scalp cooling can help reduce or minimise hair loss. Do talk to your oncologist about your concerns and ask if scalp cooling would be possible.
As you’ve posted here in the Ask Our Nurses section, others in a similar position to you may not see the post. You may wish to re post in the secondary breast cancer section so others can respond to it, perhaps with their experience of these drugs or to offer their support.
We also have other supportive services for women living with secondary breast cancer and you can read about these here
You don’t say whether you have a specialist nurse to turn to for support, but it sounds as though it would be really helpful for you to talk this and all your thoughts through in more detail. You can do this with one of our Helpline team if you’d like to give us a call. They’ll be happy to both listen and chat through all the things you’ve mentioned in your post, as well as signpost you to other support if needed.
The Helpline is free and confidential and the number is 0808 800 6000.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Please be aware that we will be closed on Saturday 9 November for training purposes.
Breast Cancer Now Nurse
Please read the Ask Our Nurses disclaimer
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Hello dear nurses, I am having some tough moments this year, namely having to deal with progression from bone metastasis to increased bone metastasis and liver ones. In June I had to start Fulvestrant and Abemaciclib, which did not work at all, started Capecitabine in October the beginning and ended up in A and E with Coronary spasm. Now, as the oncologist says I have run out of chormonal treatments and milder treatments she is offering me 2 types of chemo to choose from Docetaxel or Paclitaxel. The first one she says will be given every 3 weeks and second every week. She has explained that the second one has less severe SE, and that is why it is prescribed to patients who are not so fit as I am. I am very very sacred I do not want to end up in hospital again I feel so well when I am not on any medication I do not have any pain and I do not want to pull the devils tail and start suffering because of treatment not because of the illness. I know that my tumor markers are rising and my liver function is worsening according to the latest blood tests but I simply want to have a good balance between SE and treating the illness. I am so scared. Please anyone who have been through either of these chemos share what sides effect you had, did it work for you when did they notice any results.....I know that we are all different but I need to hear some stories in order to make up my mind. I just want some quality life, even if it is shorter than the SE one.
I know it is my decision I have read all the leaflets I have received about the side effects of both drugs but I need to hear real time stories probably, do not know. I am also concerned about losing my hair again and especially when I have read that with one of the drugs I can loose some if it for ever. Are there many such cases. I know this is not the most important thing but for me it matters a lot. I want to scream it is so so hard. I have not given up may be because I am so asymptomatic. I just want to delay the symptoms as much as I can! I want quality life. I do not want to stay in bed and wait for pains and aches and .....death.....Sorry for the negative post. I feel so alone........Thank you allXXXX